Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 264, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2006, 10:33 AM CDT for Gasconade County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 10:33 AM CDT (15:33 UTC)
- Expired
- May 3, 2006, 11:00 AM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Gasconade County, MO
The radar
The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 031532
SVRLSX
MOC073-031600-
/O.NEW.KLSX.SV.W.0264.060503T1533Z-060503T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT WED MAY 3 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1100 AM CDT
* AT 1029 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF BLAND...OR ABOUT 12 MILES SOUTHWEST OF OWENSVILLE...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
OWENSVILLE...
ROSEBUD...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3830 9165 3846 9139 3842 9138 3841 9137
3837 9138 3821 9138 3821 9154 3816 9155
3816 9164
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 031552
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 AM CDT WED MAY 3 2006
MOC073-031601-
/O.EXP.KLSX.SV.W.0264.000000T0000Z-060503T1600Z/
GASCONADE MO-
1051 AM CDT WED MAY 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GASCONADE COUNTY
WILL BE ALLOWED TO EXPIRE AT 1100 AM...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...VERY HEAVY RAIN...SMALL HAIL...AND
DEADLY LIGHTNING WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3830 9165 3846 9139 3842 9138 3841 9137
3837 9138 3821 9138 3821 9154 3816 9155
3816 9164
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:30 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, May 3, 4:30 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT WED MAY 3 2006 CLOSD LOW HAS FORMED JUST NORTH OF THE U.S./CANADIAN BORDER AND IS CAUSING A SFC LOW TO DEVELOP JUST N OF THE MINNESOTA BORDER THIS MORNING. MEANWHLE ENERGY MOVING IN OFF THE PACIFIC COAST IS CAUSING A TROF TO SHARPEN OVER NRN CALIFORNIA AND LITTLE PIECES OF NEBULOUS ENERGY DEVELOP OVER THE ROCKIES AND MOVE OUR WAY. ITS TOUGH TO DIFFERENTIATE EXACTLY WHEN THESE WILL COME OUT SO CAN ONLY TRY TO DEAL WITH THE FIRST ONE ATTM. IT APPEARS THAT ONE SUCH PIECE OVER NEBRASKA IS ALIGNING WITH A CDFNT THAT EXTENDS FROM SFC LOW NEAR CANADA AND CURLS SOUTH THEN SOUTHWEST THROUGH WESTERN IOWA INTO SW KANSAS. THE CLOSD LOW MOVG EAST COMBINES WITH SHARPENING WAVE OVR CALIFORNIA TO ALLOW RISING HEIGHTS FROM THE PACIFIC COAST INTO ALBERTA. THIS WILL BE REFLECTED IN A SURFACE HIGH DEVELOPING IN THE NORTHERN PLAINS AND IN THE LEE SIDE OF THE ROCKIES AND SLIDING SOUTHEAST INTO THE AREA. THIS SHOULD BEGIN TO SHUNT THE ENERGY PIECES COMING OUT OF THE ROCKIES A BIT FURTHER SOUTH AND EVENTUALLY SETTLE PRECIPITATION SOUTH INTO ARKANSAS WITH SOUTHERN MISSOURI BEING IN THE NORTHERN FRINGE OF THE PRECIPITATION UMBRELLA. NOT SURE HOW FAR SOUTH THE COLD FRONT WILL MOVE. SPC HAS THE FRONT STALLING OUT AND HOLDING OVR NRN MO THROUGH THURSDAY. IF SO WE SHOULD HAVE A DECENT CHANCE FOR PRECIPITATION AGAIN TOMORROW. THUNDERSTORMS ARE BREAKING OUT JUST NORTHEAT OF KANSAS CITY ATTM AND CORFIDI VECTORS CURL MORE NORTHWESTERLY FURTHER EAST SO THESE WILL PROBABLY HOLD TOGETHER AND MOVE EAST AND THEN EAST SOUTHEAST TOWARD KCOU AND KSTL THIS MRNG. WILL MAKE SOME LAST MINUTE INCREASES TO POPS TO FOLLOW UP ON THIS. TEMPS WILL COOL BY FRIDAY BEHIND THE COLD FRONT. 850MB TEMPS FALL TO PLUS 2 TO PLUS 6 OVR NRN HALF OF CWA...IF CLOUDS ROLL BACK IN IT WILL BE EVEN COOLER THAN FORECAST. WL HAVE TO WATCH THAT. PEDIGO && .AVIATION... FOR THE 12Z TAFS... COLD FRONT EXTENDED FROM CENTRAL IOWA ACROSS THE NORTHWEST CORNER OF MISSOURI INTO SOUTHEAST COLORADO EARLY THIS MORNING. FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEASTWARD TODAY AND TONIGHT. BY 12Z THURSDAY, EXPECT THE FRONT WILL EXTEND FROM SOUTHERN INDIANA ACROSS THE MISSOURI BOOTHEEL INTO EASTERN OKLAHOMA. CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING ACROSS NORTHEAST AND CENTRAL MISSOURI AT THIS TIME. MOVEMENT WAS TO THE EAST-NORTHEAST. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AHEAD OF THE COLD FRONT. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 3, 6:36 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 636 AM CDT WED MAY 3 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041145- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 636 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SETTLE SOUTHEAST ACROSS MISSOURI TODAY AND TONIGHT. IT TRIGGERED THUNDERSTORMS ACROSS THE NORTHERN HALF OF MISSOURI EARLY THIS MORNING. THESE STORMS WILL MOVE ACROSS NORTHERN MISSOURI INTO CENTRAL ILLINOIS BRINGING OCCASIONAL HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. THEY WILL PROBABLY WEAKEN THROUGH THE MORNING AND THEN REFORM WITH STRONG AND LOCALLY SEVERE THUNDERSTORMS ACROSS THE BISTATE AREA LATER THS AFTERNOON AND EVENING. DAMAGING WINDS AND HAIL ARE THE MOST LIKELY THREAT IF SEVERE WEATHER OCCURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH THE COLD FRONT WILL SETTLE TO JUST SOUTH OF THE AREA...CONDITIONS ARE STILL SOMEWHAT UNSETTLED AND THERE COULD BE FAVORABLE CONDITIONS FOR MORE LOCALLY SEVERE THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY. THE AIR WILL BE QUITE UNSTABLE WITH STEEP MID-LEVEL LAPSE RATES WILL BE QUITE STEEP AND STORMS ARE EXPECTED TO FORM ON A DRYLINE IN OKLAHOMA AND MOVE EAST NORTHEAST INTO ARKANSAS AND POSSIBLY MISSOURI. GREATEST THREAT IS FOR LARGE HAIL ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON OR TONIGHT. THOSE RESPONSIBLE SHOULD KEEP ABREAST OF LOCAL WEATHER CONDITIONS. PEDIGO
In the hours before
Local storm report, May 3, 9:29 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL JEFFERSON CITY 38.57N 92.19W
05/03/2006 E1.00 INCH COLE MO TRAINED SPOTTER
REPORT FROM HIGHWAY PATROL..HAIL RANGING FROM 1/2 TO 1
INCH MAINLY ON THE EAST SIDE OF JEFFERSON CITY.
&&
JKRAMPERLocal storm report, May 3, 9:31 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL OSAGE CITY 38.55N 92.03W
05/03/2006 E0.75 INCH OSAGE MO TRAINED SPOTTER
&&
JKRAMPERSpecial weather statement, May 3, 10:14 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1014 AM CDT WED MAY 3 2006 MOZ052-031600- LINCOLN- 1014 AM CDT WED MAY 3 2006 A STRONG THUNDERSTORM WILL MOVE THROUGH LINCOLN COUNTY. THE THUNDERSTORM IS MOVING EAST AT AROUND 40 MPH. THE STRONGEST PART OF THE STORM WILL BE AFFECING MAINLY AREAS BETWEEN HAWK POINT... CAVE...TROY...MOSCOW MILLS...AND WINFIELD...AND WILL EXIT THE COUNTY BY ABOUT 1100 AM THIS MORNING. THIS STORM WILL BE CAPABLE OF PRODUCING HAIL BETWEEN 1/2 AND 3/4 INCH IN SIZE...GUSTY WINDS UP TO 45 OR 50 MPH...AND CONTINUOUS DEADLY LIGHTNING. TAKE SHELTER IN A STURDY BUILDING UNTIL THE STORM PASSES. CARNEY
Special weather statement, May 3, 10:14 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE ST LOUIS MO 1014 AM CDT WED MAY 3 2006 MOZ052-031600- LINCOLN- 1014 AM CDT WED MAY 3 2006 A STRONG THUNDERSTORM WILL MOVE THROUGH LINCOLN COUNTY. THE THUNDERSTORM IS MOVING EAST AT AROUND 40 MPH. THE STRONGEST PART OF THE STORM WILL BE AFFECTING MAINLY AREAS BETWEEN HAWK POINT... CAVE...TROY...MOSCOW MILLS...AND WINFIELD...AND WILL EXIT THE COUNTY BY ABOUT 1100 AM THIS MORNING. THIS STORM WILL BE CAPABLE OF PRODUCING HAIL BETWEEN 1/2 AND 3/4 INCH IN SIZE...GUSTY WINDS UP TO 45 OR 50 MPH...AND CONTINUOUS DEADLY LIGHTNING. TAKE SHELTER IN A STURDY BUILDING UNTIL THE STORM PASSES. CARNEY
Local storm report, May 3, 10:25 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL OWENSVILLE 38.35N 91.50W
05/03/2006 E0.75 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERLocal storm report, May 3, 10:33 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 4 S BLAND 38.24N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:19 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Osage | 26 min |
| May 3, 8:48 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 42 min |
| May 3, 9:25 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 50 min |
| May 3, 9:32 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 43 min |
| May 3, 10:00 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 30 min |
| May 3, 10:43 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 22 min |
| May 3, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 49 min |
| May 3, 2:40 PM CDT | Flash Flood Warning | LSX | Reynolds | 4 hr |
| May 3, 6:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Washington | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.